What's new

Interaction with Losartan

Blue Roads

Kava Enthusiast
Do we have any info on kava interacting with the blood pressure medication Losartan? Since I had kava last weekend I've felt really tired. Losartan I believe is a diuretic, so I'm wondering if I ended up just losing too much water and couldn't rehydrate quickly enough.
 

Kapmcrunk

The Kaptain (40g)
KavaForums Founder
Do we have any info on kava interacting with the blood pressure medication Losartan? Since I had kava last weekend I've felt really tired. Losartan I believe is a diuretic, so I'm wondering if I ended up just losing too much water and couldn't rehydrate quickly enough.
Per this page at drugbank.ca explains the metabolism and effects: https://go.drugbank.com/drugs/DB00678

Looks like Losartan may use enzymatic pathways that kava also uses, which in this case may make Losartan a bit less effective, however I don't think that would translate into being tired for an extended number of days. Could be just from cyclical physiological changes. Losartan has been known to cause hypotension so it's possible maybe your blood pressure got too low.

Kava inhibits CYP2C9 which is what losartan uses to be metabolized.
 
Top